Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 317, NWS North Platte, NE

August 21, 2011Arthur County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2011, 9:42 PM MDT for Arthur County, Nebraska. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 9:42 PM MDT (03:42 UTC)
Expired
Aug 21, 2011, 10:30 PM MDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Arthur County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 10:10 PM MDTHAIL 13 E Arthur, NEDELAYED REPORT
Aug 21, 10:20 PM MDTTSTM WND DMG8 E Arthur, NEPUBLIC REPORTED LARGE ELM TREE BLOWN DOWN 8 E OF ARTHUR LAST NIGHT.
Aug 21, 10:20 PM MDTHAIL 18 E Arthur, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
248 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
2663 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WUUS53 KLBF 220342
SVRLBF
NEC005-220430-
/O.NEW.KLBF.SV.W.0317.110822T0342Z-110822T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
942 PM MDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 1030 PM MDT

* AT 935 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ARTHUR...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF ARTHUR
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4140 10141 4139 10196 4166 10184 4174 10163
TIME...MOT...LOC 0342Z 318DEG 17KT 4154 10167
WIND...HAIL 60MPH 1.00IN

$$

CDC
3 follow-up statements
025 
WWUS53 KLBF 220402
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM MDT SUN AUG 21 2011

NEC005-220430-
/O.CON.KLBF.SV.W.0317.000000T0000Z-110822T0430Z/
ARTHUR NE-
1002 PM MDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ARTHUR COUNTY
UNTIL 1030 PM MDT...

AT 953 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ARTHUR...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL ARTHUR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4174 10163 4140 10141 4139 10195 4140 10196
TIME...MOT...LOC 0402Z 310DEG 13KT 4156 10161
WIND...HAIL 60MPH 1.00IN

$$

CDC
731 
WWUS53 KLBF 220411
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 PM MDT SUN AUG 21 2011

NEC005-220430-
/O.CON.KLBF.SV.W.0317.000000T0000Z-110822T0430Z/
ARTHUR NE-
1011 PM MDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ARTHUR COUNTY UNTIL 1030 PM MDT...

AT 1002 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
EAST OF ARTHUR...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN ARTHUR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4163 10156 4140 10141 4140 10142 4139 10175
      4139 10188 4140 10189
TIME...MOT...LOC 0411Z 302DEG 15KT 4155 10153
WIND...HAIL 60MPH 1.00IN

$$

CDC
510 
WWUS53 KLBF 220425
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT SUN AUG 21 2011

NEC005-220435-
/O.EXP.KLBF.SV.W.0317.000000T0000Z-110822T0430Z/
ARTHUR NE-
1025 PM MDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR COUNTY
WILL EXPIRE AT 1130 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 4163 10156 4140 10141 4140 10142 4139 10175
      4139 10188 4140 10189
TIME...MOT...LOC 0425Z 302DEG 15KT 4152 10146

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:07 PM MDT, 7 hours 35 minutes earlier.

Area forecast discussion, Aug 21, 2:07 PM MDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT SUN AUG 21 2011

.SYNOPSIS...
H5 ANALYSIS THIS MORNING...REMAINS LARGELY UNCHANGED FROM YESTERDAYS.
ELONGATED HIGH PRESSURE EXTENDED FROM THE FOUR CORNERS...EAST TO THE
NRN CARIBBEAN. A TROUGH EXTENDED FROM HUDSON BAY SWD INTO THE GREAT
LAKES AND A JET STREAK WAS NOTED FROM SERN SASKATCHEWAN TO SRN
MICHIGAN. AT THE SURFACE...THUNDERSTORMS WHICH IMPACTED PORTIONS OF
NORTH CENTRAL NEBRASKA EARLIER THIS MORNING HAVE DISSIPATED OVER ERN
NEBRASKA OVER THE PAST HOUR. TEMPERATURES AS OF 2 PM WERE IN THE 70S
EAST OF A LINE FROM NORTH PLATTE TO VALENTINE WHERE STRATUS HAS
FINALLY BURNED OFF. WEST OF THIS LINE...TEMPS WERE IN THE LOWER 90S
AT OGALLALA AND IMPERIAL.

.DISCUSSION...

SHORT TERM...TONIGHT THROUGH WEDNESDAY...MAIN FORECASTING CHALLENGES
ARE PRECIPITATION CHANCES TONIGHT AND TOMORROW...AS WELL AS
TEMPERATURES MONDAY...TUESDAY AND WEDNESDAY.

A SHORTWAVE WILL LIFT FROM COLORADO AND WYOMING...LEADING TO WIDELY
SCATTERED THUNDERSTORMS THIS EVENING. THUNDERSTORMS ARE EXPECTED TO
INITIATE ALONG THE DRYLINE WHICH IS EXPECTED TO BE ORIENTED ALONG
HIGHWAY 61. THE OVERALL THREAT FOR SEVERE STORMS WILL BE LOW THIS
EVENING...BUT CANNOT BE RULED OUT GIVEN THE DRYLINE TO THE
WEST...DECENT BULK SHEAR AND CAPES APPG 3000 J/KG. GIVEN THE
EXPECTED ELEVATED NATURE OF STORMS...GUSTY WINDS AND LARGE HAIL WILL
BE THE MAIN SEVERE THREATS. AFTER SUNSET...THE SEVERE THREAT WILL
DIMINISH...BUT A LOW LEVEL JET AND DECENT MID LEVEL WAA WILL ALLOW
FOR STORMS TO CONTINUE OVERNIGHT IN THE CENTRAL AND EASTERN ZONES.
HAVE CARRIED POPS OVERNIGHT INTO CENTRAL AND EASTERN AREAS TO
ACCOUNT FOR THIS. FINALLY...THE THREAT FOR FOG CONTINUES
TONIGHT...PARTICULARLY IN THE PLATTE RIVER VALLEY. LOW LEVEL WINDS
WILL BACK TO THE EAST SOUTHEAST OVERNIGHT. WITH ABUNDANT LOW LEVEL
MOISTURE IN PLACE AND SURFACE WINDS FROM THE ESE...VALLEY FOG LOOKS
PROBABLE OVERNIGHT. WINDS WILL BE MORE SOUTHERLY OUTSIDE OF THE
VALLEY...SO THE THREAT FOR FOG WILL BE DIMINISHED.

FOR MONDAY AND MONDAY NIGHT...HIGH PRESSURE DRIFTS EAST WITH SRLY
FLOW AND HOT TEMPERATURES FLOWING NORTH INTO THE CWA. HIGHS MONDAY
WILL RANGE FROM THE UPPER 90S IN THE WEST WITH DRIER AIR IN
PLACE...TO THE UPPER 80S IN THE EAST DUE TO ADDTL MOISTURE IN THE
BOUNDARY LAYER AND RESIDUAL CLOUDINESS FROM OVERNIGHT THUNDERSTORMS.
ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE IN THE CENTRAL AND EAST
MONDAY AS A DISTURBANCE APPROACHES EASTERN SOUTH DAKOTA AND
NORTHEASTERN NEBRASKA. INSTABILITY AND CONVECTIVE POTENTIAL WILL BE
THE HIGHEST IN THE NORTHEAST...WHERE LI'S WILL APPROACH -8 AND SB
CAPES WILL APPROACH 3500 J/KG MONDAY AFTERNOON. WITH THIS IN
MIND...DECIDED TO PAINT THE HIGHEST POPS IN THE NERN ZONES.

TUESDAY AND WEDNESDAY...HOTTEST TEMPS OF THE PERIOD WILL ARRIVE ON
TUESDAY. H85 TEMPS OF 30C WILL PUSH EAST TO A BROKEN BOW TO
SPRINGVIEW LINE TUESDAY AFTERNOON. LIGHT WESTERLIES WEST OF THIS LINE
AND DRIER AIR WILL ALLOW TEMPS TO APPROACH THE CENTURY MARK ALONG
AND WEST OF A LINE FROM VALENTINE TO NORTH PLATTE. A WEAK COOL FRONT
WILL DROP INTO THE REGION TUESDAY NIGHT. BASED ON H85 TEMPS WEDS
AFTN...HIGHS WEDNESDAY WILL BE AROUND 10 DEG COOLER THAN TUESDAY'S
HIGHS.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...DAYS 4 TO 7...RIDGING
ALOFT OFF TO THE WEST WILL BEGIN TO BECOME SUPPRESSED BY THE NRN
STREAM AS EARLY AS THURSDAY NIGHT WITH A DISTURBANCE LIFTING ACROSS
THE WRN DAKOTAS. SOME OF THIS UPPER LEVEL FORCING MAY CREEP INTO OUR
NRN CWA THURSDAY NIGHT. IN LIGHT OF THIS...WILL CONTINUE A DRY
FORECAST AS A SURFACE FOCUS CONTINUES TO BE LACKING. A
STRONGER...LONG WAVE TROUGH WILL TRAVERSE SRN CANADA
SATURDAY...FORCING A COLD FRONT THROUGH THE AREA SATURDAY NIGHT INTO
SUNDAY. DECIDED TO INTRODUCE POPS SATURDAY NIGHT AND SUNDAY AS THIS
FEATURE IS EXPECTED TO STALL JUST OFF TO THE SOUTH OF THE FORECAST
AREA. AS FOR TEMPERATURES...SOME LIMITED RELIEF SHOULD ARRIVE NEXT
WEEKEND IN ASSOCIATION WITH THE BEFORE MENTIONED FRONT. TAILORED
HIGHS ON SATURDAY AND SUNDAY MORE TOWARD THE MEN GUIDANCE AS THE MEX
NUMBERS WERE THE HIGHEST TEMPS OF THE ENSEMBLE MEMBERS. THIS
RESULTED IN HIGHS IN THE LOWER TO MID 80S NEXT WEEKEND IN CONTRAST
TO THE UPPER 80S TO AROUND 90 EXPECTED THURSDAY AND FRIDAY.

&&

AVIATION...

VFR CONDITIONS THIS AFTERNOON WITH A STRAY THUNDERSTORMS POSSIBLE.
ISOLATED THUNDERSTORMS EXPECTED TO DEVELOP TONIGHT. LIMITED COVERED
AND LOW CONFIDENCE OF LOCATION...THUS ONLY INCLUDING CIGS WITH CB IN
THE 18Z TAF FORECAST. WARM FRONT WILL LIFT ACROSS THE AREA OVERNIGHT
AND AS A RESULT MODELS LIMIT THE COVERAGE OF LOW FOG/STRATUS. MOS
GUIDANCE CONTINUE TO HIT THE RIVER VALLEY AND KLBF HARD WITH IFR
CONDITIONS AND FORECAST WILL FOLLOW. FURTHER NORTH...HAVE GONE MORE
CONSERVATIVE WITH ONLY MVFR CONDITIONS. ANY STRATUS/FOG THAT
DEVELOPS SHOULD SLOWLY LIFT TO VFR DURING THE MORNING HOURS. A
CONCERN TO THE LOW CIGS/VSBY FORECAST WILL BE CONVECTION. ANY
THUNDERSTORMS THAT MOVE OVER THE AREA WILL SEE SOME MIXING OF THE
BOUNDARY LAYER AND MAY REDUCE THE COVERAGE OF LOW CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

AVIATION...MASEK
SYNOPSIS...SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Aug 21, 2:35 PM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT SUN AUG 21 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-222045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
335 PM CDT SUN AUG 21 2011 /235 PM MDT SUN AUG 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER ALL OF WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT. MOST OF THE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW STORMS MAY PRODUCE HAIL
OR STRONG WINDS.

PATCHY FOG IS POSSIBLE LATE TONIGHT...MAINLY IN THE NORTH PLATTE
RIVER VALLEY...LOCALLY REDUCING VISIBILITIES TO LESS THAN A MILE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN AND NORTH CENTRAL
NEBRASKA ON MONDAY. STORMS THAT DEVELOP ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Special weather statement, Aug 21, 7:52 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT SUN AUG 21 2011

NEZ022-023-220230-
GARDEN NE-GRANT NE-
752 PM MDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND NORTHERN
GARDEN COUNTIES UNTIL 830 PM MDT...

AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
BRITTON LAKE TO TRALNOR LAKE...AND MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  JERRY LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Aug 21, 8:17 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 PM CDT SUN AUG 21 2011

NEZ023-024-036-220245-
GRANT NE-HOOKER NE-MCPHERSON NE-
817 PM MDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCPHERSON...SOUTHWESTERN
HOOKER AND SOUTHEASTERN GRANT COUNTIES UNTIL 845 PM MDT/945 PM
CDT/...

AT 812 PM MDT/912 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF GREEN LAKE TO 10 MILES SOUTH OF HIGHWAY 97 CROSSING THE
DISMAL RIVER...AND MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. RAINFALL RATES NEAR 2 INCHES PER HOUR AND RAIN
TOTALS NEAR 2 INCHES ARE LIKELY IN SOME AREAS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TRYON...
  EAST CODY LAKE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 21, 8:45 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT SUN AUG 21 2011

NEZ024-035-036-220315-
ARTHUR NE-HOOKER NE-MCPHERSON NE-
945 PM CDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR...NORTHERN
MCPHERSON AND SOUTHWESTERN HOOKER COUNTIES UNTIL 1015 PM CDT/915 PM
MDT/...

AT 839 PM MDT/939 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THREE
MILE LAKE TO 6 MILES NORTH OF TRYON...AND MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. RAINFALL RATES NEAR 2 INCHES PER HOUR AND RAIN
TOTALS OF 2 INCHES OR MORE ARE LIKELY IN SOME AREAS.

THESE STORMS WILL BE NEAR...
HIGHWAY 92 MILE MARKER 170 AROUND 850 PM MDT.
TRYON...SCHNICK LAKE...HIGHWAY 92 MILE MARKER 200 AND HIGHWAY 92 MILE
MARKER 180 AROUND 1015 PM CDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 21, 8:48 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM MDT SUN AUG 21 2011

NEZ022-023-035-220330-
ARTHUR NE-GARDEN NE-GRANT NE-
848 PM MDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARTHUR...
SOUTHWESTERN GRANT AND EASTERN GARDEN COUNTIES UNTIL 930 PM MDT...

AT 839 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF SWEDE LAKE...OR 21 MILES
NORTHWEST OF ARTHUR...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOURQUIM HILL...
  JENSEN LAKE...
  HIGHWAY 61 MILE MARKER 140...
  HIGHWAY 61 MILE MARKER 130...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 21, 9:17 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1017 PM CDT SUN AUG 21 2011

NEZ035-036-220345-
ARTHUR NE-MCPHERSON NE-
1017 PM CDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR AND MCPHERSON
COUNTIES UNTIL 1045 PM CDT/945 PM MDT/...

AT 907 PM MDT/1007 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THREE
MILE LAKE TO 5 MILES EAST OF TRYON...AND MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. RAINFALL RATES NEAR 2 INCHES PER HOUR AND RAIN
TOTALS OF 2 INCHES ARE LIKELY IN SOME AREAS.

THESE STORMS WILL BE NEAR...
BUCKTAIL LAKE AROUND 935 PM MDT.
DIAMOND BAR LAKE AND RINGGOLD AROUND 1040 PM CDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 21, 9:19 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
919 PM MDT SUN AUG 21 2011

NEZ022-023-035-220400-
ARTHUR NE-GARDEN NE-GRANT NE-
919 PM MDT SUN AUG 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...SOUTHWESTERN GRANT AND
EXTREME EASTERN GARDEN COUNTIES UNTIL 1000 PM MDT...

AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JENSEN LAKE...OR 7 MILES NORTHWEST OF
ARTHUR...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. RAINFALL RATES NEAR 2 INCHES PER HOUR AND RAIN
TOTALS OF 1 INCH ARE LIKELY IN SOME AREAS.

THIS STORM WILL BE NEAR...
ARTHUR AND HAYTHORN LAKE AROUND 935 PM MDT.
HIGHWAY 61 MILE MARKER 120 AROUND 940 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:00 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker45 min
Aug 21, 9:59 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha46 min
Aug 21, 10:15 PM MDTSevere Thunderstorm WarningLBFArthur, McPherson45 min
Aug 21, 10:52 PM MDTAreal Flood AdvisoryLBFCherry3 hr
Aug 21, 11:27 PM MDTFlash Flood WarningLBFCherry6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.